Alert archive / Kentucky / Wind Advisories in 2008
Wind Advisory 10, NWS Jackson, KY
NWS Jackson, KY issued this wind advisory at May 11, 2008, 3:40 AM EDT for 33 counties in Kentucky. It took effect at May 11, 2008, 10:00 AM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- May 11, 2008, 3:40 AM EDT (07:40 UTC)
- In effect from
- May 11, 2008, 10:00 AM EDT
- Expired
- May 11, 2008, 11:27 PM EDT
- In force
- 13 hr
- Issued by
- NWS Jackson, KY
All 33 counties
Bath County, KY, Bell County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Floyd County, KY, Harlan County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 26 km from the middle of the area, began a volume at 07:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.7 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1650 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KJKL 110740 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 340 AM EDT SUN MAY 11 2008 ...STRONG GUSTY WINDS EXPECTED TODAY... .A STRONG LOW PRESSURE SYSTEM WILL MOVE FROM ILLINOIS TO OHIO TODAY...AS A STRONG COLD FRONT SWEEPS ACROSS THE AREA. STRONG WIND GUSTS CAN BE EXPECTED AS THIS WEATHER SYSTEM MOVES ACROSS THE AREA. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-111530- /O.NEW.KJKL.WI.Y.0010.080511T1400Z-080512T0000Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 340 AM EDT SUN MAY 11 2008 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING. A DEVELOPING LOW PRESSURE SYSTEM WILL MOVE FROM ILLINOIS TO OHIO TODAY...AS A STRONG COLD FRONT SWEEPS ACROSS THE AREA. SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY ALONG AND AHEAD OF THE FRONT. SOME OF THESE STORMS MAY BE SEVERE...WITH DAMAGING WINDS AND LARGE HAIL. IN ADDITION...OUTSIDE OF ANY THUNDERSTORMS...SOUTH TO SOUTHWEST WINDS MAY GUST TO AROUND 45 MPH AT TIMES FROM THIS MORNING THROUGH EARLY THIS EVENING. GUSTS TO AROUND 50 MPH ARE POSSIBLE IN THE HIGHEST TERRAIN NEAR THE VIRGINIA BORDER. WINDS OF THIS MAGNITUDE MAY BRING DOWN SMALL TREE LIMBS...AND CAUSE DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. THE WINDS ARE EXPECTED TO GRADUALLY DIMINISH TONIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR WIND GUSTS BETWEEN 45 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. RESIDENTS OF EASTERN KENTUCKY SHOULD TAKE PRECAUTIONS TO SECURE OUTDOOR OBJECTS. STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO AND TELEVISION MEDIA FOR FURTHER DETAILS OR UPDATES. FOR MORE INFORMATION...VISIT OUR INTERNET WEB SITE AT WEATHER.GOV/JACKSONKY. $$ WJM
3 follow-up statements
000 WWUS73 KJKL 111549 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 1149 AM EDT SUN MAY 11 2008 ...STRONG GUSTY WINDS EXPECTED TODAY... .A STRONG LOW PRESSURE SYSTEM WILL MOVE FROM ILLINOIS TO OHIO TODAY...AS A STRONG COLD FRONT SWEEPS ACROSS THE AREA. STRONG WIND GUSTS CAN BE EXPECTED AS THIS WEATHER SYSTEM MOVES ACROSS THE AREA. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-120000- /O.CON.KJKL.WI.Y.0010.000000T0000Z-080512T0000Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 1149 AM EDT SUN MAY 11 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. A DEVELOPING LOW PRESSURE SYSTEM WILL MOVE INTO OHIO THIS AFTERNOON... AS A STRONG COLD FRONT EXITS THE AREA. ISOLATED THUNDERSTORMS WILL BE POSSIBLE...WITH SCATTERED THUNDERSTORMS POSSIBLE CLOSER TO THE WEST VIRGINIA AND TENNESSEE LINE. IN ADDITION...OUTSIDE OF ANY THUNDERSTORMS...SOUTH TO SOUTHWEST WINDS MAY GUST TO AROUND 45 MPH AT TIMES THROUGH EARLY THIS EVENING. GUSTS TO AROUND 50 MPH ARE POSSIBLE IN THE HIGHEST TERRAIN NEAR THE VIRGINIA BORDER. WINDS OF THIS MAGNITUDE MAY BRING DOWN SMALL TREE LIMBS...AND CAUSE DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. THE WINDS ARE EXPECTED TO GRADUALLY DIMINISH TONIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR WIND GUSTS BETWEEN 45 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. RESIDENTS OF EASTERN KENTUCKY SHOULD TAKE PRECAUTIONS TO SECURE OUTDOOR OBJECTS. STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO AND TELEVISION MEDIA FOR FURTHER DETAILS OR UPDATES. FOR MORE INFORMATION...VISIT OUR INTERNET WEB SITE AT WEATHER.GOV/JACKSONKY. $$ JP
000 WWUS73 KJKL 111936 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 336 PM EDT SUN MAY 11 2008 ...STRONG GUSTY WINDS EXPECTED THROUGH TONIGHT... .A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE SOUTHERN GREAT LAKES THIS EVENING AND TONIGHT...BRINGING PERSISTENT AND VERY GUSTY WINDS TO EASTERN KENTUCKY. A TIGHTENING PRESSURE GRADIENT BEHIND A DEPARTING COLD FRONT WILL BE RESPONSIBLE FOR THE STRONG WINDS THROUGH MIDNIGHT TONIGHT. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-120345- /O.EXT.KJKL.WI.Y.0010.000000T0000Z-080512T0400Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 336 PM EDT SUN MAY 11 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THE WIND ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. A DEVELOPING LOW PRESSURE SYSTEM WILL MOVE ACROSS THE SOUTHERN GREAT LAKES THIS EVENING AND TONIGHT...AS A STRONG COLD FRONT EXITS THE AREA. SOUTH TO SOUTHWEST WINDS MAY GUST TO AROUND 45 MPH AT TIMES THROUGH EARLY THIS EVENING...WITH GUSTS TO AROUND 50 MPH POSSIBLE IN THE HIGHEST TERRAIN NEAR THE VIRGINIA BORDER. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR WIND GUSTS BETWEEN 45 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG MAY BRING DOWN SMALL TREE LIMBS...AND CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. RESIDENTS OF EASTERN KENTUCKY SHOULD TAKE PRECAUTIONS TO SECURE OUTDOOR OBJECTS. STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO AND TELEVISION MEDIA FOR FURTHER DETAILS OR UPDATES. FOR MORE INFORMATION...VISIT OUR INTERNET WEB SITE AT WEATHER.GOV/JACKSONKY. $$ JP/AR
000 WWUS73 KJKL 120327 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 1127 PM EDT SUN MAY 11 2008 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-120430- /O.CAN.KJKL.WI.Y.0010.000000T0000Z-080512T0400Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 1127 PM EDT SUN MAY 11 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE WIND ADVISORY. AS THE PARENT LOW PRESSURE SYSTEM IN CENTRAL OHIO CONTINUES TO MOVE EAST OVERNIGHT...THE WIND FIELD WILL RELAX AND WINDS WILL SLOWLY DIMINISH ACROSS EASTERN KENTUCKY. ALTHOUGH WINDS WILL REMAIN GUSTY...THE WINDS WILL NOT MEET THE CRITERIA FOR AN ADVISORY. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$ JP/AR/DUSTY
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this wind advisory went out at May 11, 3:00 AM EDT, 40 minutes earlier.
Area forecast discussion, May 11, 3:00 AM EDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 300 AM EDT SUN MAY 11 2008 .SHORT TERM.../TODAY THROUGH TUESDAY/...UPDATED A DEVELOPING STORM SYSTEM IS LOOKING RATHER IMPRESSIVE ON THE SURFACE CHART. AT 06Z...A STRONG 991 MB LOW WAS OVER WESTERN ILLINOIS...WITH A COLD FRONT TRAILING SOUTH INTO WESTERN KENTUCKY TO MISSISSIPPI. THE CONVECTION OUT AHEAD OF THE FRONT HAS LOST MUCH OF ITS LIGHTNING OVER KENTUCKY...WITH THE CONVECTION OVER TENNESSEE AND POINTS SOUTH THE MOST IMPRESSIVE. EXPECTING SHOWERS AND A FEW THUNDERSTORMS TO CONTINUE TO WORK EAST ACROSS THE AREA THIS MORNING. SHOWERS WERE ALREADY IN THE WESTERN PORTIONS OF OUR CWA. AS THE FRONT MOVES EAST TODAY WE SHOULD SEE REDEVELOPMENT OF THUNDERSTORMS THIS MORNING INTO THE AFTERNOON. WILL CONTINUE TO HIGHLIGHT A SEVERE THUNDERSTORM POTENTIAL TODAY...WITH CAPES RANGING FROM NEAR 1000 TO 2000 J/KG...AND LI/S -2 TO -4 AS THE FRONT MOVES THROUGH. A DRY SLOT BETWEEN THE PREFRONTAL PRECIP AND THE FRONT ITSELF SHOULD HELP THE ATMOSPHERE DESTABILIZE AS WELL. WILL MENTION A THREAT FOR LARGE HAIL AND DAMAGING WINDS IN THE FORECAST AND IN THE HWO. WITH GOOD SPEED AND DIRECTIONAL SHEAR...AN ISOLATED TORNADO CANNOT BE RULED OUT AS WELL. EVEN OUTSIDE OF ANY THUNDERSTORMS...EXPECTING OCCASIONAL WIND GUSTS TO 45 MPH OVER MUCH OF THE AREA WITH STRONG WINDS JUST ABOVE THE SURFACE. WITH THIS IN MIND...WILL ISSUE A WIND ADVISORY FOR OUR AREA RUNNING FROM 10 AM THROUGH 8 PM THIS EVENING. WILL STILL SEE SOME DECENT GUSTS IN THE HIGHEST TERRAIN THIS EVENING IN THE EAST...BUT THESE SHOULD BE BELOW ADVISORY CRITERIA WIND SPEEDS. H5 LOW WITH PLENTY OF MOISTURE AND LIFT WILL BE MOVING INTO THE AREA LATE TODAY AND TONIGHT...AND WILL GO WITH CATEGORICAL POPS FOR SHOWERS. THE LOW WILL SLOWLY EXIT MONDAY AND MONDAY EVENING...WITH POPS GRADUALLY TAPERING DOWN DURING THIS PERIOD. TUESDAY SHOULD BE DRY AND MOSTLY SUNNY WITH HIGH PRESSURE BUILDING IN. .LONG TERM.../TUESDAY NIGHT THROUGH SATURDAY/...UPDATED STILL SOME DISAGREEMENT IN THE MODELS LATER IN THE EXTENDED PERIOD. IN GENERAL...FOLLOWED A LITTLE CLOSER TO THE ECMWF...WHICH WAS ALSO CLOSER TO THE EARLIER HPC MANUAL PROGS. EXPECTING A COLD FRONT TO MOVE EAST ACROSS THE AREA ON WEDNESDAY...AND HAVE INCREASED POPS TO LIKELY FOR THIS PERIOD. THE FRONT SHOULD BE MOVING JUST EAST OF THE AREA LATER WEDNESDAY NIGHT INTO THURSDAY...AS A WAVE DEVELOPS ALONG IT. WILL TAPER POPS DOWN TO THE CHANCE RANGE WEDNESDAY NIGHT INTO THURSDAY WITH THIS SYSTEM CLOSE BY. WILL NOT MENTION OF THUNDER THURSDAY NIGHT THROUGH SATURDAY...AS WE SHOULD BE ON THE WEST SIDE OF THE FRONTAL SYSTEM AND SLOW MOVING FRONTAL WAVES. WILL KEEP THE CHANCE OF SHOWERS IN THE FORECAST HOWEVER. PLENTY OF UNCERTAINTY STILL EXISTS WITH EXACT POSITION OF THE FRONT AND WAVES. && .AVIATION.../06Z TO 06Z/ CONDITIONS SHOULD BE ON THE WAY DOWNHILL OVER THE NEXT SEVERAL HOURS AS LOWER CIGS MOVE INTO THE CWA OUT AHEAD OF A COLD FRONT... ACCOMPANIED BY SHOWERS AND A POSSIBLE EMBEDDED THUNDERSTORM. EXPECT CIGS AND VIS TO BECOME MVFR BY 12Z WITH THESE SHOWERS TAPERING TO MORE SCATTERED. DURING THE DAY...CIGS SHOULD HOVER IN THE 2 TO 3K FEET RANGE WITH OCCASIONAL VIS DROPS TO IFR POSSIBLE IN HEAVIER SHOWERS OR ANT DEVELOPING THUNDERSTORMS FOUND RIGHT ALONG THE COLD FRONT IN THE AFTERNOON. CIGS WILL CONTINUE TO FALL LATER TONIGHT IN THE WAKE OF THE FRONT WITH SCATTERED LIGHT SHOWERS CONTINUING. WINDS THROUGH THE PERIOD WILL BE QUITE ACTIVE. THEY WILL BE INITIALLY LIGHT AT THE SFC FROM THE SOUTHEAST WITH HIGHER VALUES FROM THE SOUTHWEST ALOFT LEADING TO WIND SHEAR. EXPECT THESE HIGHER WINDS TO TRANSLATE TO THE SFC FOLLOWING SUNRISE WITH GUSTS TO 30 KTS POSSIBLE FROM THE SOUTHWEST. THE WINDS SHOULD SETTLE DOWN LATER THIS EVENING ...BUT WILL STILL BE BRISK FROM THE WEST TO NORTHWEST DUE TO A TIGHT PRESSURE GRADIENT. && .JKL WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING FOR KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120. && SHORT TERM...WJM LONG TERM...WJM AVIATION...GREIF
Hazardous weather outlook, May 10, 3:57 PM EDT, 11 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 357 PM EDT SAT MAY 10 2008 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-112300- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 357 PM EDT SAT MAY 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS WILL BE POSSIBLE TOWARDS DAWN AS A COLD FRONT APPROACHES THE REGION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS ARE HIGHLY LIKELY SUNDAY MORNING. A FEW STORMS COULD BE SEVERE...WITH DANGEROUS CLOUD TO GROUND LIGHTNING AND DAMAGING WIND GUSTS THE PRIMARY THREATS. SCATTERED THUNDERSTORMS WILL ALSO BE POSSIBLE SUNDAY AFTERNOON. THUNDERSTORMS WILL BE POSSIBLE AGAIN WEDNESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON SUNDAY. AR
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 8:41 AM EDT | Severe Thunderstorm Warning | JKL | Laurel, Pulaski, Rockcastle | 34 min |
| May 11, 8:52 AM EDT | Severe Thunderstorm Warning | JKL | Laurel, McCreary, Pulaski, Wayne, Whitley | 23 min |
| May 11, 9:14 AM EDT | Severe Thunderstorm Warning | JKL | Knox, Laurel, Whitley | 31 min |
| May 11, 9:25 AM EDT | Severe Thunderstorm Warning | JKL | Bath, Fleming, Menifee, Montgomery, Powell, Rowan | 35 min |
| May 11, 9:26 AM EDT | Severe Thunderstorm Warning | JKL | Clay, Jackson, Laurel, Owsley | 34 min |
| May 11, 9:28 AM EDT | Tornado Warning | JKL | Clay, Knox, Laurel, Leslie | 32 min |
| May 11, 9:43 AM EDT | Severe Thunderstorm Warning | JKL | Bath, Elliott, Fleming, Menifee, Montgomery, Powell and 1 more | 32 min |
| May 11, 10:01 AM EDT | Tornado Warning | JKL | Clay, Leslie, Perry | 29 min |
| May 11, 10:13 AM EDT | Severe Thunderstorm Warning | JKL | Elliott, Johnson, Magoffin, Menifee, Morgan, Rowan and 1 more | 47 min |
| May 11, 10:14 AM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Knott, Magoffin, Perry | 31 min |
| May 11, 10:26 AM EDT | Tornado Warning | JKL | Breathitt, Floyd, Knott, Magoffin, Perry, Pike | 34 min |
| May 11, 10:30 AM EDT | Severe Thunderstorm Warning | JKL | Bell, Harlan, Leslie, Letcher, Perry | 30 min |
| May 11, 10:37 AM EDT | Severe Thunderstorm Warning | JKL | Floyd, Knott, Leslie, Letcher, Perry | 38 min |
| May 11, 10:42 AM EDT | Severe Thunderstorm Warning | JKL | Floyd, Johnson, Magoffin, Martin | 33 min |
| May 11, 10:53 AM EDT | Severe Thunderstorm Warning | JKL | Johnson | 19 min |
| May 11, 10:54 AM EDT | Tornado Warning | JKL | Harlan, Letcher | 36 min |
| May 11, 10:58 AM EDT | Tornado Warning | JKL | Floyd, Knott, Letcher, Pike | 47 min |
| May 11, 11:01 AM EDT | Tornado Warning | JKL | Floyd, Martin, Pike | 29 min |
| May 11, 11:06 AM EDT | Severe Thunderstorm Warning | JKL | Martin | 24 min |
| May 11, 11:28 AM EDT | Severe Thunderstorm Warning | JKL | Pike | 17 min |
Nearby
Wind Advisories in Kentucky, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.